MAUDE Adverse Event Report: ACESSA HEALTH INC. ACESSA PROVU; ACESSA PROVU HANDPIECE

ACESSA HEALTH INC. ACESSA PROVU; ACESSA PROVU HANDPIECE
Model Number 7300
Health Effect - Clinical Code Pain (1994)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation by acessa was conducted by means of follow-up communication with the patient/initial reporter, as well as the operating physician who performed the acessa procedure.Feedback from the physician stated that the patient was initially seen on (b)(6) 2019, where the risks and benefits of medication and surgery were presented to her.She also had a preoperative visit on (b)(6) 2019 where once again she was seen and discussed the options of her case and the risks and benefits of radiofrequency ablation and the acessa procedure.Physician stated the patient had the acessa procedure on (b)(6) 2019.At that time in the operative note it was noted that she had two fibroids, one around the right broad ligament slightly anterior and a second on the posterior wall.The larger right sided fibroid was 9 cm in dimension and was ablated 11 times while the small 3-4 cm posterior fibroid was ablated twice at varying depths, respectively.The physician added that the case was well treated appropriately, and that no issues or abnormalities were observed during the case.Physician stated at her post-operative visit on (b)(6) 2019, the patient presented with vague complaint of pain consistent with uterine/bladder pain.Urinalysis and urine culture were ordered, both of which returned negative.The patient was given the option of a referral to a local urogynecologist for further evaluation, but the patient did not feel that she needed to proceed with that option.Physician stated the patient returned, unscheduled, for a visit on (b)(6) 2019.The patient was seen and, again, offered a urology referral.The patient has not seen her operating physician since.Review of lot history records for the device used show no indication of non-conformance, and the device is shown to have been sterilized for single-use per the validated process.As no device was returned to acessa, further device investigation is limited.Review of acessa user's guide (pl-00-0040) identifies section 14 for potential risks of the acessa provu system, which includes pelvic pain and urinary retention.Additionally, clinical trials discussed in section 12 describe potential outcomes for efficacy, including fibroid reduction and menorrhea.Patient was contacted by acessa and the feedback from the patient stated, as of (b)(6) 2020, her symptoms persist and that she has scheduled follow up appointments with a urologist and a new obgyn.Based on the information provided thus far in this investigation, there is nothing to indicate that the patient's symptomatic claims were due to a malfunction or deficiency in manufacturing, design, or labeling of the acessa provu system.Acessa will submit a supplemental report should additional information be made available.
 
Event or Problem Description
On (b)(6) 2019, a patient called in to the acessa patient line complaining of symptoms post-acessa procedure, which took place on (b)(6) 2019.The patient complained of bladder pain and urinary retention, as well as continued post-operative menorrhagia.

Brand Name
ACESSA PROVU
Common Device Name
ACESSA PROVU HANDPIECE
Manufacturer (Section D)
ACESSA HEALTH INC.
7004 bee cave rd
bldg. 3, suite 200
austin TX 78746
MDR Report Key9576166
Report Number3006443171-2020-00001
Device Sequence Number458126
Product Code HFG
UDI-Device Identifier00854763006140
UDI-Public(01)00854763006140(10)MO19429B20(17)210613
Combination Product (Y/N)N
PMA/510(K) Number
K181124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Model Number7300
Device Lot NumberMO19429B20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2019
Initial Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;